Leukemia Home > Elitek Overdose
An overdose on Elitek (rasburicase) is unlikely to occur, as this medicine is administered by a healthcare provider in a healthcare setting. However, if your dose is miscalculated and too much medication is given, it may lead to side effects or other complications. Treatment would likely include close monitoring and supportive care to treat any symptoms that occur.
Elitek® (rasburicase) is a prescription medicine used to treat or prevent high uric acid levels caused by chemotherapy in people with certain types of cancer. It is given as an intravenous (IV) injection (a slow injection into a vein).
As with most medicines, it is possible to use too much Elitek. The specific effects of an overdose would likely vary, depending on a number of factors, such as the Elitek dosage and whether it was used with any other medications or substances.
Elitek is normally given by a healthcare provider in a healthcare setting. Therefore, an intentional overdose is unlikely to occur. However, it is possible that an overdose could occur if too much of the drug is given, such as if the dose is miscalculated.
At this time, it is not known exactly what to expect from an overdose. There have been no serious problems reported in any case of an Elitek overdose.
The maximum reported overdose has been 6.5 times the normal recommended Elitek dose. It is possible that overdoses higher than this could cause serious problems. Also, it is reasonable to assume that any of the usual Elitek side effects could occur.
If the Elitek overdose is discovered while the medication is being given, the injection will be stopped. Treatment will also involve close monitoring and supportive care. Supportive care consists of treating any symptoms that occur as a result of the overdose.
Seek immediate medical attention if you believe you or someone else may have been given an overdose.